- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Recently Accepted Articles ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
International Journal of Differential Equations
Volume 2012 (2012), Article ID 408637, 13 pages
Qualitative Analysis of Delayed SIR Epidemic Model with a Saturated Incidence Rate
Department of Mathematical Sciences, College of Science, UAE University, 17551 Al-Ain, UAE
Received 23 October 2012; Accepted 6 December 2012
Academic Editor: Ephraim Agyingi
Copyright © 2012 Fathalla A. Rihan and M-. Naim Anwar. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- R. M. Anderson and R. M. May, “Population biology of infectious diseases: part I,” Nature, vol. 280, no. 5721, pp. 361–367, 1979.
- R. M. Anderson and R. M. May, Infectious Diseases of Humans: Dynamics and Control, Oxford University Press, Oxford, UK, 1998.
- V. Capasso, Mathematical Structure of Epidemic Systems, vol. 97 of Lecture Notes in Biomathematics, Springer, Berlin, Germany, 1993.
- O. Diekmann and J. A. P. Heesterbeek, Mathematical Epidemiology of Infectious Disease, John Wiley & Sons, London, UK, 2000.
- H. W. Hethcote and D. W. Tudor, “Integral equation models for endemic infectious diseases,” Journal of Mathematical Biology, vol. 9, no. 1, pp. 37–47, 1980.
- H.-F. Huo and Z.-P. Ma, “Dynamics of a delayed epidemic model with non-monotonic incidence rate,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 2, pp. 459–468, 2010.
- C. C. McCluskey, “Complete global stability for an SIR epidemic model with delay—distributed or discrete,” Nonlinear Analysis. Real World Applications, vol. 11, no. 1, pp. 55–59, 2010.
- D. Xiao and S. Ruan, “Global analysis of an epidemic model with nonmonotone incidence rate,” Mathematical Biosciences, vol. 208, no. 2, pp. 419–429, 2007.
- R. Xu and Z. Ma, “Global stability of a SIR epidemic model with nonlinear incidence rate and time delay,” Nonlinear Analysis. Real World Applications, vol. 10, no. 5, pp. 3175–3189, 2009.
- R. Xu and Z. Ma, “Stability of a delayed SIRS epidemic model with a nonlinear incidence rate,” Chaos, Solitons & Fractals, vol. 41, no. 5, pp. 2319–2325, 2009.
- W. O. Kermack and A. McKendrick, “Contributions to the mathematical theory epidemics,” Proceedings of the Royal Society A, vol. 115, pp. 700–721, 1927.
- F. Berezovsky, G. Karev, B. Song, and C. Castillo-Chavez, “A simple epidemic model with surprising dynamics,” Mathematical Biosciences and Engineering, vol. 2, no. 1, pp. 133–152, 2005.
- L. Cai, S. Guo, X. Li, and M. Ghosh, “Global dynamics of a dengue epidemic mathematical model,” Chaos, Solitons and Fractals, vol. 42, no. 4, pp. 2297–2304, 2009.
- A. d'Onofrio, P. Manfredi, and E. Salinelli, “Vaccinating behaviour, information, and the dynamics of SIR vaccine preventable diseases,” Theoretical Population Biology, vol. 71, no. 3, pp. 301–317, 2007.
- A. d'Onofrio, P. Manfredi, and E. Salinelli, “Bifurcation thresholds in an SIR model with information-dependent vaccination,” Mathematical Modelling of Natural Phenomena, vol. 2, no. 1, pp. 26–43, 2007.
- L. Esteva and M. Matias, “A model for vector transmitted diseases with saturation incidence,” Journal of Biological Systems, vol. 9, no. 4, pp. 235–245, 2001.
- D. Greenhalgh, “Some results for an SEIR epidemic model with density dependence in the death rate,” IMA Journal of Mathematics Applied in Medicine and Biology, vol. 9, no. 2, pp. 67–106, 1992.
- S. Hsu and A. Zee, “Global spread of infectious diseases,” Journal of Biological Systems, vol. 12, pp. 289–300, 2004.
- F. A. Rihan, M.-N. Anwar, M. Sheek-Hussein, and S. Denic, “SIR model of swine influenza epidemic in Abu Dhabi: Estimation of vaccination requirement,” Journal of Public Health Frontier, vol. 1, no. 4, 2012.
- S. Ruan and W. Wang, “Dynamical behavior of an epidemic model with a nonlinear incidence rate,” Journal of Differential Equations, vol. 188, no. 1, pp. 135–163, 2003.
- M. Safan and F. A. Rihan, “Mathematical analysis of an SIS model with imperfect vaccination and backward bifurcation,” Mathematics and Computers in Simulation. In press.
- N. Yi, Z. Zhao, and Q. Zhang, “Bifurcations of an SEIQS epidemic model,” International Journal of Information & Systems Sciences, vol. 5, no. 3-4, pp. 296–310, 2009.
- H. W. Hethcote and P. van den Driessche, “An SIS epidemic model with variable population size and a delay,” Journal of Mathematical Biology, vol. 34, no. 2, pp. 177–194, 1995.
- E. Beretta, T. Hara, W. Ma, and Y. Takeuchi, “Global asymptotic stability of an SIR epidemic model with distributed time delay,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 47, pp. 4107–4115, 2001.
- X. Song and S. Cheng, “A delay-differential equation model of HIV infection of CD4+ T-cells,” Journal of the Korean Mathematical Society, vol. 42, no. 5, pp. 1071–1086, 2005.
- N. Guglielmi and E. Hairer, “Implementing Radau IIA methods for stiff delay differential equations,” Journal of Computational Mathematics, vol. 67, no. 1, pp. 1–12, 2001.
- Y. Kuang and H. I. Freedman, “Uniqueness of limit cycles in Gause-type models of predator-prey systems,” Mathematical Biosciences, vol. 88, no. 1, pp. 67–84, 1988.
- Y. Takeuchi, W. Ma, and E. Beretta, “Global asymptotic properties of a delay epidemic model with finite incubation times,” Nonlinear Analysis. Theory, Methods & Applications A, vol. 42, no. 6, pp. 931–947, 2000.
- K. Engelborghs, T. Luzyanina, and G. Samaey, “DDE-BIFTOOL v. 2.00: a Matlab package for bifurcation analysis of delay differential equations,” Tech. Rep. TW-330, Department of Computer Science, K.U.Leuven, Leuven, Belgium, 2001.
- J. K. Hale and S. M. Verduyn Lunel, Introduction to Functional-Differential Equations, Springer, New York, NY, USA, 1993.
- F. A. Rihan, E. H. Doha, M. I. Hassan, and N. M. Kamel, “Numerical treatments for Volterra delay integro-differential equations,” Computational Methods in Applied Mathematics, vol. 9, no. 3, pp. 292–308, 2009.